Ball convergence of Potra-Ptak-type method with optimal fourth order of convergence

Authors

  • Ioannis K. Argyros Cameron University
  • Santhosh George

Keywords:

Potra-Ptak-type method, Newton's method, order of convergence, local convergence

Abstract

We present a local convergence analysis Potra-Ptak-type method with optimal fourth order of convergence in order to approximate a solution of a nonlinear equation. In earlier studies such as [1], [5]-[28] hypotheses up to the fourth derivative are used.

In this paper we use hypotheses up to the first derivative only, so that the applicability of these methods is extended under weaker hypotheses. Moreover the radius of convergence and computable error bounds on the distances involved are also given in this study. Numerical examples are also presented in this study.

Downloads

Download data is not yet available.

Author Biography

Ioannis K. Argyros, Cameron University

Full tenured Professor of Mathematics.

References

S. Amat, M.A. Hernandez, N. Romero, A modified Chebyshev’s iterative methodwith at least sixth order of convergence, Appl. Math. Comput. 206(1), 164-174 (2008). https://doi.org/10.1016/j.amc.2008.08.050

S. Amat, S. Busquier, S. Plaza,Dynamics of the King’s and Jarratt iterations, Ae-quationes. Math. 69, (2005), 212-213, https://doi.org/10.1007/s00010-004-2733-y

I.K. Argyros, Convergence and Application of Newton-type Iterations, Springer, 2008.

I.K. Argyros and Said Hilout,, Computational methods in nonlinear Analysis,World Scientific Publ. Co. , New Jersey, USA, 2013.

I.K. Argyros D. Chen, Q. Quian,The Jarratt method in Banach space setting,J.Comput.Appl.Math.51(1994), pp. 103–106, https://doi.org/10.1016/0377-0427(94)90093-0

V. Candela, A. Marquina,Recurrence relations for rational cubic methods I: TheHal ley method, Computing, 44, 169-184(1990), https://doi.org/10.1016/0377-0427(94)90093-0

J. Chen,Some new iterative methods with three-order convergence, Appl. Math. Com-put. 181, (2006), 1519-1522, https://doi.org/10.1016/j.amc.2006.02.037

C. Chun, B. Neta, M. Scott,Basins of attraction for optimal eighth order methods tofind simple roots of nonlinear equations, Appl. Math. Comput.227(2014), pp. 567–592, https://doi.org/10.1016/j.amc.2013.11.017

A. Cordero, J. Torregrosa,Variants of Newton’s method using fifth order quadra-ture formulas, Appl. Math. Comput.190(2007), pp. 686–698, https://doi.org/10.1016/j.amc.2007.01.062

A. Cordero, J. Maimo, J. Torregrosa, M.P. Vassileva, P. Vindel,Chaos inKing’s iterative family, Appl. Math. Lett.26(2013), pp. 842–848, https://doi.org/10.1016/j.aml.2013.03.012

A. Cordero, A. Magrenan, C. Quemada, J.R. Torregrosa,Stability study ofeight-order iterative methods for solving nonlinear equations, J. Comput. Appl. Math(to appear).

A. Cordero, J.L. Hueso, E. Martinez, J.R. Torregrossa,Steffensen type methodsfor solving non-linear equations, J. Comput. Appl. Math.236(2012), pp. 3058–3064, https://doi.org/10.1016/j.cam.2010.08.043

A. Cordero, J.L. Hueso, E. Martinez, J.R. Torregrossa,New modifications ofPotra-Ptak’s method with optimal fourth and eight orders of convergence, J. Comput.Appl. Math.234(2010), pp. 2969–2976, https://doi.org/10.1016/j.cam.2010.04.009

J.A. Ezquerro, M.A. Hern ́andez,A uniparametric Hal ley-type iteration with freesecond derivative, Int. J.Pure and Appl. Math.6, 1, (2003), pp. 99–110.

J.A. Ezquerro, M.A. Hern ́andez,New iterations of R-order four with reduced computa-tional cost. BIT Numer. Math. 49 (2009), pp. 325–342, https://doi.org/10.1007/s10543-009-0226-z

M. Frontini, E. Sormani,Some variants of Newton’s method with third order conver-gence, Appl. Math. Comput.140(2003), pp. 419–426, https://doi.org/10.1016/s0096-3003(02)00238-2

J.M. Guti ́errez, M.A. Hern ́andez,Recurrence relations for the super-Hal ley method,Comput. Math. Appl.36(7), (1998), pp. 1–8, https://doi.org/10.1016/s0898-1221(98)00168-0

M.A. Hern ́andez, M.A. Salanova,Sufficient conditions for semilocal convergenceof a fourth order multipoint iterative method for solving equations in Banach spaces.Southwest J. Pure Appl. Math(1) (1999), pp. 29–40.

J.P. Jaiswal,A new third-order derivative free method for solving nonlinear equations,Universal J. Appl. Math.12 (2013), pp. 131–135, https://doi.org/10.13189/ujam.2013.010215

R.F. King,A family of fourth-order methods for nonlinear equations, SIAM. J. Numer.Anal.10(1973), pp. 876–879, https://doi.org/10.1137/0710072

A.K. Maheshwari,A fourth order iterative method for solving nonlinear equations,Appl. Math. Comput.211(2009), pp. 383–391, https://doi.org/10.1016/j.amc.2009.01.047

S.K. Parhi, D.K. Gupta,Semi-local convergence of a Stirling-like method in Banachspaces, Int. J. Comput. Methods7(02) (2010) pp. 215–228, https://doi.org/10.1142/s0219876210002210

M.S. Petkovic, B. Neta, L. Petkovic, J. Dˇzuniˇc,Multipoint methods for solvingnonlinear equations, Elsevier, 2013.

F.A. Potra, V. Ptak,Nondiscrete induction and iterative processes, Research Notesin Mathematics, Vol. 103, Pitman Publ., Boston, MA, 1984.

L.B. Rall,Computational solution of nonlinear operator equations, Robert E. Krieger,New York (1979).

H. Ren, Q. Wu, W. Bi,New variants of Jarratt method with sixth-order convergence,Numer. Algorithms52(4) (2009). pp. 585–603, https://doi.org/10.1007/s11075-009-9302-3

W.C. Rheinboldt,An adaptive continuation process for solving systems of nonlinearequations, In: Mathematical models and numerical methods(A.N.Tikhonov et al. eds.)pub.3, (19), pp. 129–142 Banach Center, Warsaw Poland.

J.F. Traub,Iterative methods for the solution of equations, Prentice Hall EnglewoodCliffs, New Jersey, USA, 1964.

S. Weerakoon, T.G.I. Fernando,A variant of Newton’s method with acceleratedthird-order convergence, Appl. Math. Lett.13(2000), pp. 87–93, https://doi.org/10.1016/s0893-9659(00)00100-2

X. Wang, J. Kou,Convergence for modified Halley-like methods with less computationof inversion, J. Diff. Eq. and Appl.19, 9 (2013), pp. 1483–1500, https://doi.org/10.1080/10236198.2012.761979

Downloads

Published

2021-11-19

How to Cite

Argyros, I. K., & George, S. (2021). Ball convergence of Potra-Ptak-type method with optimal fourth order of convergence. J. Numer. Anal. Approx. Theory, 50(1), 44–51. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/1247

Issue

Section

Articles